MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST; FORCE BIPOLAR

INTUITIVE SURGICAL, INC ENDOWRIST; FORCE BIPOLAR
Model Number 470405-06
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 06/19/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that after a da vinci-assisted surgical procedure, the 8 mm force bipolar instrument had a lot of "k10250409" but no failure was reported.No fragment fell into the patient.The procedure was completed but the patient outcome was not provided.Isi followed up with the initial reporter and obtained the following additional information: "i am unsure of any of the answers to the other questions as the instrument was cleaned and returned to me with no other information.I noticed the wheel missing on the cartridge and that the wire wire/cable was dislodged".There was a loose cable (cable dislodged but still intact)."this was specified on the original rma, loose wire intact and wheel missing from cartridge".No material missing or detached from the instrument at the distal end.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) received the da vinci product to perform failure analysis.The force bipolar instrument was analyzed and found to have the grip cable loose at the distal end that was showing out.A loose grip cable at the distal end is often caused by something else in the backend (ex: broken cable, cracked clamping pulley, loose clamping pulley screw).The plastic housing was removed, and the grip cable was broken at the clamping pulley.The clamping pulleys did not exhibit signs of corrosion/contamination that would have contributed to the cable breakage.The complaint regarding a loose cable was confirmed by failure analysis.Common causes of broken: proximal instrument grip cables are attributed to damage to the cable during use or during reprocessing.

Brand Name
ENDOWRIST
Common Device Name
FORCE BIPOLAR
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key22946961
Report Number2955842-2025-36530
Device Sequence Number13075771
Product Code NAY
UDI-Device Identifier00886874115930
UDI-Public(01)00886874115930(10)N/A
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K180351
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Other
Remedial Action Other,Notification
Type of Report Initial
Report Date (Section B) 08/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number470405-06
Device Catalogue Number470405
Device Lot NumberK10250409 0229
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/14/2025
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/05/2025
Initial Report FDA Received Date09/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/07/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
ISIFA2024-09-C
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown